MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 8mm amplatzer muscular ventricular septal defect (vsd) occluder was successfully implanted in a patient.It was noted that post-implant the occluder embolized into the patient's pulmonary artery.The decision was made to attempt a percutaneous extraction of the occluder, but was unsuccessful.The patient was then sent to surgery to have the 8mm amplatzer muscular (vsd) occluder explanted.The patient was stable at the time of report.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device embolization into the pulmonary artery was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined but the use of a smaller size device may have contributed to the device embolization.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 8mm amplatzer muscular ventricular septal defect (vsd) occluder was successfully implanted in a patient.It was noted that post-implant the occluder embolized into the patient's pulmonary artery.The decision was made to attempt a percutaneous extraction of the occluder, but was unsuccessful.The patient was then sent to surgery to have the 8mm amplatzer muscular (vsd) occluder explanted.The patient was stable at the time of report.Subsequent to the previously filed report, additional information was received that a 6f amplatzer torqvue delivery system was used during the implant procedure.The 8mm amplatzer muscular ventricular septal defect (vsd) occluder was sized using angiography and transthoracic echocardiography.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.It was noted that the 8mm amplatzer muscular (vsd) occluder embolization was confirmed using transthoracic echocardiography.It was also noted that the occluder completely dislodged and embolized into the patient's right pulmonary artery.The patient did not suffer any clinical symptoms as a result of the embolization, but was hospitalized.The patient was doing well and discharged at the time of report.The cause of the occluder embolization is attributed to the occluder being to small for the patient's defect.There is no allegation of malfunction against the8mm amplatzer muscular (vsd) occluder or procedure.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16269116
Report Number2135147-2023-00328
Device Sequence Number20451742
Product Code MLV
UDI-Device Identifier00811806011806
UDI-Public00811806011806
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-VSD-MUSC-008
Device Lot Number7523366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown